MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE064KIT
Medical Device Problem Codes Break (1069); Unraveled Material (1664); Device Damaged Prior to Use (2284); Out-Of-Box Failure (2311)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
During a medical procedure, the physician noticed that a penumbra system ace 64 reperfusion catheter (ace64) was broken in half and unraveled.The damage to the ace64 occurred prior to use, and therefore it was not used in the procedure.The procedure was completed using a penumbra system ace 68 reperfusion catheter (ace68).
 
Additional Manufacturer Narrative
Results: the ace64 was fractured approximately 83.0 cm from the hub and the catheter shaft coil winds were unraveled conclusions: evaluation of the returned device confirmed that the ace64 was fractured.This type of damage typically occurs due to improper handling during removal from the packaging.If the top portion of the packaging tray is not completely removed, prior to removing the ace64 from the bottom tray, damage such as a fracture may occur.Then if the fractured ace64 is furthermore withdrawn from the tray, unraveling of the catheter shaft coil winds may occur.Penumbra catheters are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description

Brand Name
PENUMBRA SYSTEM ACE 64 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7255938
Report Number3005168196-2018-00305
Device Sequence Number1066207
Product Code NRY
UDI-Device Identifier00814548016467
UDI-Public00814548016467
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Radiologic Technologist
Type of Report Initial,Followup
Report Date (Section B) 01/17/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date05/24/2020
Device Catalogue Number5MAXACE064KIT
Device Lot NumberF78305
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2018
Supplement Date Received by Manufacturer01/17/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date02/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1